Alert archive / Missouri / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 3, 2010, 3:30 PM CST for 7 counties in Illinois; 9 counties in Missouri. It took effect at Jan 3, 2010, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2010, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 3, 2010, 9:00 PM CST
- Expired
- Jan 4, 2010, 11:00 AM CST
- In force
- 14 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS43 KLSX 032130 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CST SUN JAN 3 2010 ILZ058-059-095>099-MOZ018-019-026-027-034>036-042-052-041100- /O.NEW.KLSX.WC.Y.0002.100104T0300Z-100104T1700Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-AUDRAIN- LINCOLN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 330 PM CST SUN JAN 3 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST MONDAY. * WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 15 AND 20 BELOW ZERO BY LATE THIS EVENING AND CONTINUE THROUGH MUCH OF MONDAY MORNING OVER PARTS OF MISSOURI AND ILLINOIS THAT ARE GENERALLY NORTH OF INTERSTATE 70. * FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE CONDITIONS...ESPECIALLY ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TES
3 follow-up statements
988 WWUS43 KLSX 040324 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 924 PM CST SUN JAN 3 2010 ILZ058-059-095>099-MOZ018-019-026-027-034>036-042-052-041530- /O.CON.KLSX.WC.Y.0002.000000T0000Z-100104T1700Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-AUDRAIN- LINCOLN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 924 PM CST SUN JAN 3 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY. * WIND CHILLS ARE EXPECTED TO BE IN THE 15 AND 20 BELOW ZERO RANGE UNTIL LATE MONDAY MORNING OVER MOST OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ACTUAL AIR TEMPERATURES WILL ALSO BE BELOW ZERO TONIGHT. * FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE CONDITIONS...ESPECIALLY ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ BRITT
295 WWUS43 KLSX 041022 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CST MON JAN 4 2010 ILZ059-098-099-MOZ052-041130- /O.CAN.KLSX.WC.Y.0002.000000T0000Z-100104T1700Z/ MACOUPIN IL-CALHOUN IL-JERSEY IL-LINCOLN- 422 AM CST MON JAN 4 2010 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED AS WIND CHILL VALUES ARE NOT EXPECTED TO FALL TO 15 BELOW ZERO OR LOWER EARLY THIS MORNING. IT SHOULD STILL BE QUITE COLD THOUGH WITH WIND CHILL VALUES AS LOW AS 12 OR 13 BELOW ZERO EARLY THIS MORNING. $$ ILZ058-095>097-MOZ018-019-026-027-034>036-042-041700- /O.CON.KLSX.WC.Y.0002.000000T0000Z-100104T1700Z/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION- MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 422 AM CST MON JAN 4 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILLS ARE EXPECTED TO BE IN THE 15 TO 23 BELOW ZERO RANGE UNTIL LATE MONDAY MORNING OVER MOST OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ACTUAL AIR TEMPERATURES WILL ALSO BE BELOW ZERO EARLY THIS MORNING. * FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE CONDITIONS...ESPECIALLY ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ GKS
268 WWUS43 KLSX 041700 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1100 AM CST MON JAN 4 2010 ILZ058-095>097-MOZ018-019-026-027-034>036-042-041800- /O.EXP.KLSX.WC.Y.0002.000000T0000Z-100104T1700Z/ GREENE IL-ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION- MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 1100 AM CST MON JAN 4 2010 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. IT WILL STILL BE QUITE COLD TODAY WITH WIND CHILL VALUES AROUND 10 BELOW ZERO THROUGH THE EARLY AFTERNOON. $$ TILLY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 2:50 PM CST, 40 minutes earlier.
Area forecast discussion, Jan 3, 2:50 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CST SUN JAN 3 2010
.DISCUSSION...
/250 PM CST SUN JAN 3 2010/
HI AMPLITUDE H500 LONGWAVE TROF WILL BE THE DOMINANT FEATURE AT THE
MID LEVELS THRU MID WEEK WITH OCCASIONAL SHORTWAVES DROPPING THRU
THE NWLY FLOW. ONE SHORTWAVE WILL MOVE WELL W AND S OF THE FA
TONIGHT...WHILE A SHEARED AREA OF VORTICITY WILL THEN TAKE A SWIPE
AT THE NERN FA LATE SUNDAY NIGHT AND MONDAY FROM THE OLD POLAR
VORTEX MOVING OFF THE NEW ENGLAND COAST.
MAIN STORY IN THE SHORT-TERM IS THE VERY COLD AIR CURRENTLY IN
PLACE. CLOUDS ARE IN THE PROCESS OF CLEARING OUT FROM N TO S AND
WITH REINFORCEMENTS TO THE COLD AIR ARRIVING FROM A SLOWLY MODIFYING
YET POTENT AIRMASS...SHOULD GET EVERY BIT AS COLD AS LAST NIGHT...
AND IN AREAS THAT WERE CLOUDY EARLY LAST NIGHT...IT SHOULD BE COLDER
BY SEVERAL DEGS. FAVOR GOING WITH AOB THE COLDER METMOS NUMBERS...
ESPECIALLY WHERE THERE STILL REMAINS A COUPLE INCHES OR MORE OF SNOW
COVER IN THE NRN FA. CRUNCHING THE NUMBERS WHEN WIND IS ACCOUNTED
FOR...LOOKING AT WIND CHILL ADVISORY CRITERIA BEING MET FOR MUCH OF
THE FA N OF THE I-70 CORRIDOR LATER THIS EVNG THRU MON MRNG...AND
THUS WILL ISSUE ONE.
HEADING INTO MONDAY AND TUESDAY...CONTINUED TO FAVOR THE COLDER MOS
TEMPS...USUALLY MET MOS...THRU THE NEXT COUPLE OF DAYS WITH MAV MOS
SEEMING TO HAVE PROBLEMS HANDLING AN AIRMASS THIS EXCEPTIONALLY
COLD. MAY NEED YET ANOTHER WIND CHILL ADVISORY LATE MONDAY NIGHT
INTO TUESDAY MORNING.
FEEL THAT SHEARED VORTICITY AREA FOR LATE SUNDAY NIGHT AND MONDAY
WILL BE TOO WEAK OVER TOO DRY OF AN AIRMASS TO NOT WARRANT ANY
MENTION OF PCPN...BUT INSTEAD ITS MAIN IMPACT WILL BE ADDITIONAL MID
AND HI CLOUDS.
OF PARTICULAR INTEREST IS THE MID-LATE WEEK STORM...IN WHICH THERE
IS INCREASING MODEL CERTAINTY. THIS WILL BE A STRONG DIGGING
SHORTWAVE...A CLIPPER IN EVERY SENSE OF THE WORD...THAT IS EXPECTED
TO IMPACT THE FA FROM LATE WEDNESDAY THRU THURSDAY. THE TIMING IS
SLIGHTLY FASTER THAN PREVIOUS RUNS...BUT GENERALLY HAS SEEN DECENT
RUN TO RUN CONSISTENCY. AS WITH MOST CLIPPERS...THE KEY FEATURE IS
TYPICALLY THE SFC LO TRACK. THE UKMET/DGEX/ECMWF/GEM WANT TO KEEP
THIS SFC REFLECTION TO OUR N...WHICH WILL MEAN MODEST QPF...WHILE
THE GFS TAKES IT S OF I-70...AND HAS MUCH MORE SIGNIFICANT SNOWFALL
AMNTS. VERY COLD SFCS WILL ALLOW FOR SNOW TO EASILY ACCUMULATE AND
NATURE OF STORM FAVORS HI LIQUID-TO-SNOW RATIOS...PERHAPS AS HI AS
20:1. AS PREVIOUS DISCUSSION MENTIONED...ADVISORY LOOKS LIKE A GOOD
POSSIBILITY...AND IF THE MORE SLY GFS TRACK VERIFIES...A WARNING MAY
BE NEEDED.
FOR THE EXTENDED PERIOD (THURSDAY NIGHT - SUNDAY)...MODELS REMAIN
IN GOOD AGREEMENT ON HI-AMPLITUDE LONGWAVE H500 TROF PERSISTING OVER
ERN NOAM THRU THE PERIOD...WHICH WILL KEEP THE FA IN A MUCH BELOW
NORMAL TEMP REGIME THRU NEXT WEEKEND. AT THE SFC...ANOTHER
SIGNIFICANT INTRUSION OF ARCTIC AIR WILL DOMINATE THROUGHOUT THIS
PERIOD IN THE FORM OF AN INITIALLY 1044MB HI PRES. THIS WILL BE
EVERY BIT AS COLD AS THE LAST ONE...IF NOT COLDER. IN ADDITION...IF
THIS SNOW FORECAST VERIFIES FOR MID WEEK LIKE WE CURRENTLY ARE
THINKING...THE ADDITION OF FAIRLY DEEP SNOW COVER OF MUCH...IF NOT
ALL...OF THE FA WILL ONLY ENHANCE THE ABILITY TO RADIATIVELY COOL.
KSTL HAS NOT DROPPED BELOW ZERO SINCE JANUARY 1999...ELEVEN YEARS...
AND IF ALL OF THIS COMES TOGETHER...COULD SERIOUSLY PUT THAT STREAK
IN JEOPARDY...ESPECIALLY FOR EARLY SATURDAY MORNING. MODELS HAVE
ALSO BEEN CONSISTENT WITH BRINGING ANOTHER CLIPPER THRU AROUND
SATURDAY BUT WITH THE 12Z GFS BACKING OFF A BIT ON THAT...KEPT POPS
DRY FOR NOW AND ONLY BUMPED UP SKY COVER.
TES
&&
.AVIATION...
/1127 AM CST SUN JAN 3 2010/
FOR THE 18Z TAFS...WATER VAPOR IMAGERY DEPICTED NW FLOW ALOFT
WITH A PAIR OF EMBEDDED SHORTWAVE TROFS ACROSS THE CENTRAL US.
03/16Z SFC ANALYSIS REVEALED ARCTIC HIGH PRES TO THE N WITH RIDGE
AXIS EXTENDING APPROX ALONG MS RVR. ISENTROPIC LIFT ASSOCIATED
WITH ONE OF THESE TROFS WAS RESPONSIBLE FOR -SN OBSERVED ACROSS
FAR WRN PARTS OF THE CWA...INCLUDING COU. LARGE SCALE ASCENT
ASSOCIATED WITH THIS TROF WILL CONTINUE SHIFTING SEWD THIS
AFTN...THUS NO FURTHER CIG/VIS RESTRICTIONS ARE EXPECTED AT COU.
SCT MID/HIGH CLOUDS WILL SLOWLY CLR THROUGH THE REMAINDER OF THE
TAF PD WITH NLY WINDS BCMG NWLY BY 04/12Z.
KANOFSKY
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 7 17 7 19 / 0 0 0 0
QUINCY -6 11 -3 13 / 0 0 0 0
COLUMBIA 0 12 0 17 / 5 0 0 0
JEFFERSON CITY 1 13 1 18 / 5 0 0 0
SALEM 5 16 5 19 / 0 0 0 0
FARMINGTON 7 21 7 24 / 5 0 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST MONDAY
FOR AUDRAIN-KNOX-LEWIS-LINCOLN-MARION-MONROE-PIKE-RALLS-
SHELBY.
IL...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST MONDAY
FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-
MACOUPIN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jan 3, 4:33 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 433 AM CST SUN JAN 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 433 AM CST SUN JAN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT SNOW TODAY ACROSS PORTIONS OF CENTRAL MISSOURI. LITTLE IF ANY ACCUMULATION IS EXPECTED. VERY COLD AIR WILL REMAIN OVER THE AREA AND WHEN COMBINED WITH THE WIND WILL RESULT IN WIND CHILL VALUES AS LOW AS 10 BELOW ZERO THIS MORNING ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. WIND CHILL VALUES WILL PLUMMET AGAIN LATE TONIGHT THROUGH MONDAY MORNING ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS WITH VALUES FROM 10 TO 20 BELOW ZERO. MODERATE RIVER FLOODING IS ONGOING ALONG PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD AIR WILL REMAIN ENTRENCHED ACROSS THE AREA THROUGH SATURDAY. ON MONDAY NIGHT AND TUESDAY MORNING AND AGAIN FROM THURSDAY NIGHT THROUGH SATURDAY MORNING...THE WIND CHILL INDEX WILL BECOME DANGEROUSLY COLD. WIND CHILL VALUES AS LOW AS 10 TO 20 BELOW ZERO ARE POSSIBLE... ESPECIALLY ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A CHANCE FOR ACCUMULATING SNOW WEDNESDAY THROUGH THURSDAY NIGHT. MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:39 AM CST | River Flood Warning | LSX | Pike | 33 hr |
| Jan 3, 11:33 AM CST | River Flood Warning | LSX | Jersey | 13 days |
Nearby
Wind Chill Advisories in Missouri, 2010Wind Chill Advisories in Illinois, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.